Approximations of the Generalized Log-Logistic Distribution to the Chi-Square Distribution

Kartika Candra Buana, Warsono Warsono, Dian Kurniasari

Abstract


The main purpose of this article is to do approximations graphically and mathematically the four-parameter generalized log-logistic distribution, denoted by G4LL(α,β,m_1,m_2), to the one-parameter Chi-square distribution with υ degrees of freedom. In order to achieve this purpose, this article creates graphically the probability density functions of both distribution and derives mathematically the MGF of the both distributions. To prove the MGF of Chi-square as a special case of the MGF of G4LL distribution, we utilized an expansion of the MacLaurin series. The results show that graphically, the Chi-square distribution can be approximated by the generalized log-logistic distribution. Moreover, by letting α=1,β=-ln⁡(2m_2 ),m_1=v/2 and m_2→∞, the MGF of the G4LL distribution can be written in the form of the MGF of the Chi-square distribution. Thus, the Chi-square distribution is a limiting or special case distribution of the generalized log-logistic distribution.The main purpose of this article is to do approximations graphically and mathematically the four-parameter generalized log-logistic distribution, denoted by G4LL(α,β,m_1,m_2), to the one-parameter Chi-square distribution with υ degrees of freedom. In order to achieve this purpose, this article creates graphically the probability density functions of both distribution and derives mathematically the MGF of the both distributions. To prove the MGF of Chi-square as a special case of the MGF of G4LL distribution, we utilized an expansion of the MacLaurin series. The results show that graphically, the Chi-square distribution can be approximated by the generalized log-logistic distribution. Moreover, by letting α=1,β=-ln⁡(2m_2 ),m_1=v/2 and m_2→∞, the MGF of the G4LL distribution can be written in the form of the MGF of the Chi-square distribution. Thus, the Chi-square distribution is a limiting or special case distribution of the generalized log-logistic distribution.

Keywords


chi-square distribution; generalized log-logistic distribution; moment generating function; MacLaurin series

Full Text:

PDF

References


C.G. Khatri, and C.R. Rao, “Some Characterizations ofthe Gamma Distribution”, Sankhya The Indian Journal of Statistics, Series A, 30, 157–166. 1968.

J. Gogoi and M. Borah. “Estimation of Reliability For Multicomponent Systems using Exponential, Gamma, and Lindley Stress-Strength Distributions”, Journal of Reliability and Statistical Studies; ISSN (Print): 0974-8024, (Online): 2229-5666,Vol. 5, Issue 1 (2012): 33-41.

C. Walck. “Hand-book on Statistical Distributions for Experimentalists”, Internal Report SUF–PFY/96–01. University of Stockholm, 2001.

K. Krishnamoorthy. “Handbook of statistical distributions with applications”,Taylor & Francis Group, LLC Chapman & Hall/CRC is an imprint of Taylor & Francis Group, an Informa business 2006 by Taylor & Francis Group, LLC. Boca Raton, FL, 2006.

R.V. Hogg, dan A.T. Craig, “Introduction to Mathematical Statistics”, Prentice-Hall Inc, New Jersey, 1995.

G. Cassella, and R.L. Berger. “Statistical inference”, Wadsworth Inc., Belmont, California, 1990.

Warsono, “Remarks on Moment Properties of Generalized Distributions”, Proceedings of The Third International Conference on Mathematics and Natural Sciences. ITB, Bandung, 2010.

K.P. Singh. “A Generalized Log-Logistic Regression Model For Survival Analysis: Hazard Rate Characteristics”,Biometrie Praximetrie 29: 63-74, 1989.

K.P. Singh, A.A. Bartolucci, and Burgard, S.L. 1994. “Two-step procedure for survival data”, Biometrie-Praximetrie 34: 1-12.

K.P. Singh, Warsono, and A.A. Bartolucci, “Generalized Log-Logistic Model for Analysis of Environmental Pollutant Data”, Proc. Int. Congress on Modeling and Simulation. Hobart, Tasmania. December 8-11 1997.

Warsono, M. Usman, and Nusyirwan. “On the estimation of the generalized log-logistic distribution with applications to pollutant concentration data”, Forum StatistikadanKomputasi. EdisiKhusus: 74-77, 2000.

M.R. Spiegel. “Mathematical Hand Book of Formulas and Tables”, McGraw-Hill Inc., 1968.




DOI: http://dx.doi.org/10.12962/j20882033.v25i1.478

Refbacks

  • There are currently no refbacks.


Creative Commons License

IPTEK Journal of Science and Technology by Lembaga Penelitian dan Pengabdian kepada Masyarakat, ITS is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.
Based on a work at http://iptek.its.ac.id/index.php/jts.